Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 2, 1999, 6:43 PM CDT for Custer County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 1999, 6:43 PM CDT (23:43 UTC)
- Expired
- May 2, 1999, 7:45 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KLBF 022342 RRA SVRLBF NEC041-030045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 643 PM CDT SUN MAY 2 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 745 PM CDT * AT 640 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES SOUTHEAST OF BROKEN BOW OR 6 MILES SOUTH OF MASON CITY... MOVING NORTH AT 35 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... MASON CITY BY 650 PM CDT ANSLEY BY 655 PM CDT BERWYN BY 700 PM CDT WESTERVILLE BY 710 PM CDT COMSTOCK BY 725 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:00 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 2, 2:00 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 200 PM CDT SUN MAY 2 1999 FCST CHALLENGE CONCERNS ENDING OF PCPN TNGT AND THREAT OF PCPN IN LATER PERIODS WITH NEXT UPSTREAM SYSTEM. 1800 UTC SFC ANALYSIS INDICATED WK LOW PRES CNTRD OVR N CNTRL WY WITH TROF EXTDG SEWD TO 2ND SFC LOW IN XTRM SWRN NEB. 2ND TROF EXTENDED FM 2ND LOW SWD THRU WRN THIRD OF KS INTO XTRM WRN OK. UPR LOW IN VCNTY OF OGA MOVG SLOLY NWD. WDSPRD -SHRA IN ADVANCE OF CLOSED SYS OVR MUCH OF LBF CWA...WITH LN CONVECT ACTVTY ALONG TROF FM E CNTRL NEB PNHDL TO NR MCK. INCRG ISOLATION BHND SFC TROF AND COOLER TEMPS ALFT WL HELP TO DESTABILIZE ATMOS FURTHER THIS AFTN...WITH PRIMARY WX THREAT BEING BRIEF HVY RN AND SML HAIL. TROF FCST BY ALL MODELS TO LIFT NEWD EXITING N CNTRL ZNS BY/ARND MID AS AREA ENCOUNTERS INCRG SUBSIDENCE ON BACKSIDE OF SYS. WITH THIS IN MIND...WL END THREAT OF PCPN IN SWRN ZNS THIS EVNG...WITH PCPN THREAT ENDING IN N CNTRL NEB SHRTLY AFT MID. ALL OF WRN AND N CNTRL NEB IN AREA OF SUBSIDENCE FOR MUCH OF MON AS UPR SYS CONTS TO LIFT N INTO NRN PLAINS. BRK IN WX TO BE SHORT-LIVED HOWEVER...AS NEXT H5 KICKER MOVS RPDLY SE OUT OF NWRN PTN OF NATION TOWARD CNTRL PLAINS. ETA APPEARS FAR TOO AGRESSIVE IN DIGGING H5 WV TO TX PNHDL BY H+48 CONSIDERING THAT BULK OF ENERGY INITIALLY IS FOUND OVR NRN RCKYS. THEREFORE...ETA PLACEMENT OF SFC LOW IN N CTRL KS ALSO APPEARS TO BE QUESTIONABLE. PREFER NGM/AVN SFC AND UPR PLACEMENT WHICH KEEPS UPR FLO FLATTER...WITH SFC LOW LKLY TO BE FOUND FURTHER N OVR S CNTRL SD. SLOWER MOVEMENT OF AVN PREFERRED OVR NGM THROUGH...WHICH IS ABT 6 HRS LESS PROGRESSIVE THAN NGM...TO ACCOUNT FOR TYPICAL MODEL BIAS IN MOVG DVLPG UPR SYSTMS TOO AGRESSIVELY PRIOR TO AND AFT CLOSURE. DESPITE SUBSIDENCE OVR LBF CWA IN 2ND PD...APPROACH OF NXT H5 SYS AND ATTENDANT CDFNT MAY BE CLOSE ENF TO NWRN ZNS TO WARRANT THREAT OF LTE AFTN -SHRA/-TSRA...SPCLY SINCE LAPSE RTES OVR ENTR LBF CWA BTWN 7-8C/KM WITH H7-H5 DELTA-T OF ARND 20C. WL KEEP RMNDR OF ZNS DRY ON MON DESPITE MID LVL INSTABILITY SINCE LTL IN WAY OF FOCUSING MECHANISM WL BE PRESENT. DRYING SWLY DOWNSLOPE WNDS SHD ALLOW TEMPS TO CLIMB WELL UP INTO THE 70S ON MON...AND GUID REASONABLE AND CONSISTENT. WITH MID LVL INSTABILITY RMNG OVR LBF CWA AND OMEGA FIELDS INCRG IN VCNTY OF SFC FNT...WL INTRODUCE THREAT OF PCPN ALL SECTNS ON MON NGT...CONTG INTO TUE BEF PCPN ENDS FM W. HIST POPS WL BE IN NRN SECTNS WHERE OMEGA FIELDS AND MN RH TO BE HIST. ALTHO THREAT OF PCPN LKLY TO END IN W BY TUE AFTN...WL CONT THREAT FOR ENTR DAY TO CVR FOR SLOWER AVN SOLN...AND WL REFINE TEMPORALLY WHEN TIMING OF BACK EDGE OF PCPN SHIELD BCMS BTR DEFINED. .LBF...NONE. WERT
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.